DKA or HHS Kindly advise for a resource constrained setting

A 45 year old female presented to OPD with complaints of extreme pain in right leg She even has a history of fall, but she didnt respond to a dose of tramadol too, Probably electrolytes imbalance is adding to the pain History Known case of T2DM non-compliant to OAD and takes as per her will Investigations K+ - 2.4 Na - 114 RBS - 554 Urine for Ketone dipstick are not available too ABG not available too Management As of now, I had started her on IV 0.9%NS 1 litre in last 1.5 hours with 2 ampoules of KCL 11.2% W/V per 10 ml and asked to repeat K+ I have withholded insulin and after two hours his potassium and sodium has risen mildly Please guide in management of such patient in a resource constrained setting

(Edited)

LikeAnswersShare

NEED'S.. X-RAY STUDY.. BLOOD CBC.. SERUM ELECTROLYTES.. STRICT GLYCEMIC CONTROL WITH ANTIDIABETIC MANAGEMENT WITH EXPERTS OPINION..

Tnx Dr Vipin Bihari Jain sir
0

Sir.. kindly pay attention to potassium level..it's severe hypokalemia less than 2.5 ..first correct potassium level by infusing 540 meq of potassium over 2.5 hours n get it checked after 1 hour side by side infuse normal saline throug another iv line.. And m happy you have withheld insulin bcoz insulin infusion further can precipitate respiratory arrest by potentiating hypokalemia. It's guideline from American College of endocrinology to correct k+ level first even in case of Frank DKA before starting insulin 2nd thing ..if abg n urine ketone not available ..then at least look for altered mentation, respiratory pattern ,pain abdomen,signs of dehydration and a doctor mentioned well breath odour., precipitating factors of dka like signs of infection (neutrophils high in your case),stroke If nothing is present treat like uncomplicated hyperglycemia If anything out of these present ,treat like dka but only after correcting hypokalemia.

Valuable opinion
0

View 4 other replies

Noncompliant diabetic pt is in hyponatremia Most likely in DKA Inj NS iv Inj sodabicarb 7.5 % 2amp stat If not responding than try to evaluate

Edited To control the bsl with insulin
0

View 1 other reply

Treat as dka , insulin infusion @bs/100 Correct volume deficit with NS , electrolyte correction Fall is because of hyponatremia Add DNS at blood gl of 250 and reduce insulin dose .. Abg and urine exam .. Kft X-ray leg

Diabetic neuropathy Hypokaelemia Hyponatremia Check serum creatinine Ketone in urine

Ad strict control of diabetes Maintain electrolytes X-ray leg for any pathology

K/c/o DM In DKA Hyponatrimia and hypokalemia Hydrate and correct electrolytes Control DM with insulin

D M WITH C K D WHAT IS LEVEL OF HBAIC BLOOD UREA CRATININE TO BE MAMAGED BY DIABETOLIOGIST AND NEPHROLOGIST

Control sugar Potassium and sodium supplements daily in use increased

DM to be controlled xray LS spine

Load more answers

Cases that would interest you